I started taking morphine about 6 weeks ago and now i have pimples. they wont go away. My face gets tingly/itchy right before it breaks out. Help
The incidence of acne is not mentioned as a dermatologic side effect of morphine, although pruritis (itching) and diaphoresis (excessive sweating) are mentioned. It maybe the increase in sweat is causing the problem or it could be an allergic type rash as opposed to acne. I would discuss this problem with the prescribing doctor. In the meantime, try a little witch hazel on your face. It may help clear up the pimples and prevent further breakouts.
I have been reading a mom's ordeal with her daughter's heroin use. She said she knows her daughter is using again because almost immediately her face breaks out. This may be her body's reaction to opiates. Perhaps your body chemistry reacts the same way. I am in NO WAY comparing her daughter's addiction to your need for pain relief, I am just telling you what I have read here online.
I hope this helps,
- Morphine Information for Consumers
- Morphine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Morphine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Sep 2009 • 4 answers
Posted 18 May 2011 • 1 answer
Posted 6 Jun 2012 • 1 answer
Posted 19 Nov 2012 • 3 answers
Posted 14 Nov 2013 • 2 answers